Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Local contractions in metric spaces


Authors: Thakyin Hu and W. A. Kirk
Journal: Proc. Amer. Math. Soc. 68 (1978), 121-124
MSC: Primary 54E40; Secondary 54H25
DOI: https://doi.org/10.1090/S0002-9939-1978-0464180-2
MathSciNet review: 0464180
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that a theorem of E. Rakotch for locally contractive mappings can be deduced from Banach's contraction mapping theorem, and a counterexample to an assertion of R. D. Holmes concerning local radial contractions is given.


References [Enhancements On Off] (What's this?)

  • [1] L. M. Blumenthal, Theory and applications of distance geometry, Clarendon Press, Oxford, 1953. MR 0054981 (14:1009a)
  • [2] R. D. Holmes, Fixed points for local radial contractions, Proc. Seminar on Fixed Point Theory and Its Applications (Dalhousie Univ., 1975), Academic Press, New York, 1976, pp. 79-89. MR 0448327 (56:6634)
  • [3] E. Rakotch, A note on $ \alpha $-locally contractive mappings, Bull. Res. Council Israel 40 (1962), 188-191. MR 0146799 (26:4319)
  • [4] W. Rinow, Die innere Geometrie der metrischen Räume, Springer-Verlag, Berlin, 1961. MR 0123969 (23:A1290)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54E40, 54H25

Retrieve articles in all journals with MSC: 54E40, 54H25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0464180-2
Keywords: Local contraction, fixed point theorem, contraction mapping principle
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society